Anxiety Community
Lexapro and TRYING to lose weight!
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lexapro and TRYING to lose weight!

Can anyone help me?  I am currently taking Lexapro (10 mg), and I am having difficulty losing weight.  I have been taking Lexapro for about 2 months now, and I am feeling SO much better!  However, I am watching what I am eating and exercising regularly, but I am seeing no change in my current weight.  I am very frustrated at this point!  I have read stories about anxiety medications and weight problems; I am not having excessive appetite issues which would possibly cause the weight gain.  Has anyone else had this problem where they are taking Lexapro, watching what they are eating, exercising regularly but seeing NO results???    I thinking about going off of Lexapro.  What should I do?

Charlotte
Related Discussions
4 Comments Post a Comment
Blank
Avatar_f_tn
I take Lexapro and couldn't lose weight, but was assured that it wasn't the Lexapro, even though I watched what I ate and walked 6 miles a day.  I changed what I did eat, and lost 50 pounds and have kept it off for 2 years while still on Lexapro.  It may not be the amount you're eating but the foods you're eating. I went to healthier foods.  You're on a low dose, so I doubt that it's the Lexapro.  But we're all different and respond to these medications differently, you should ask your doctor if weight gain is an issue with this drug.  Plus you need to weigh the pros and cons of how you feel while taking the medication as opposed to how you feel when you don't.  Personally I would put up with a few extra pounds to have a decent life then to live in the hell anxiety can cause.  Talk to your doctor about this.  I know some medications can cause weight gain.  Take care...
Blank
Avatar_m_tn
Any ssri can cause weight gain, and Lexapro tends to be one that causes the least, so if it's working great, I definitely wouldn't switch.  It's hard to find one that works at all.  Personally, I gained a ton on Paxil and was extremely athletic and didn't change my diet at all.  This is one of the most common side effects of ssris.  I gained much less on Lexapro.  So I'd stay on it.  There's a book out there called the AntiDepressant Survival Guide, I think, that suggests dietary changes for those taking these meds.  I don't particularly think it's the healthiest diet I've ever seen, but it will give you a chance to see what mammo's talking about more clearly.  Good luck.
Blank
Avatar_f_tn
Thanks for your help and insight into what you have been through.  I will definitely rethink what I am eating.  I do not want to go off of this medication, that's for sure.  I feel so much better!  I appreciate your advice!
Blank
Avatar_f_tn
Thanks for taking the time to help me out on this one.  I think that I will check out the book you mentioned.  Perhaps I just need some direction on foods that will "coexist" with this medication change.  I will definitely stay on the medication; life will be very difficult for me if I don't!  Thanks again for your help!

Blank
Post a Comment
To
Recent Activity
242912_tn?1402547092
Blank
Jade59 commented on msdelight's status
1 hr ago
12870285_tn?1427592901
Blank
Dizzytazz commented on Why You Might Have A ...
6 hrs ago
406584_tn?1399591666
Blank
10356 commented on VICourageous's status
8 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Anxiety Community Resources
RSS Expert Activity
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank